Alert archive / Wyoming / High Wind Watches in 2007

High Wind Watch 1, NWS Cheyenne, WY

January 2, 2007

NWS Cheyenne, WY issued this high wind watch at Jan 2, 2007, 3:16 PM MST. It took effect at Jan 3, 2007, 4:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 2, 2007, 3:16 PM MST (22:16 UTC)
In effect from
Jan 3, 2007, 4:00 PM MST
Expired
Jan 3, 2007, 9:32 AM MST
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 022216
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
316 PM MST TUE JAN 2 2007

...STRONG WEST WINDS WILL OCCUR TODAY AND EARLY EVENING ACROSS
PLATTE COUNTY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CAUSE STRONG WEST WINDS
OVER PLATTE COUNTY THROUGH 8 PM TONIGHT. STRONG WINDS WILL
DIMINISH BRIEFLY OVERNIGHT...BUT EXPECTED TO INCREASE ONCE AGAIN
WEDNESDAY AND WEDNESDAY NIGHT.

WYZ067-030300-
/O.NEW.KCYS.HW.A.0001.070103T1500Z-070104T1200Z/
/O.CON.KCYS.HW.W.0001.000000T0000Z-070103T0300Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
316 PM MST TUE JAN 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM
MST THIS EVENING. 

EXPECT SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS EXCEEDING
60 MPH ACROSS PLATTE COUNTY UNTIL 8 PM. SOME PLACES INCLUDED IN
THE HIGH WIND WARNING ARE ALONG INTERSTATE 25 BETWEEN CHUGWATER
AND GLENDO...INCLUDING BORDEAUX. AT 1245 PM MST THE WIND GUSTS AT
BORDEAUX WERE 66 MPH. TRAVELERS SHOULD USE CAUTION AS AREAS OF
BLOWING AND DRIFTING SNOW WILL OCCUR WITH THE STRONG WINDS. THE
WINDS ARE EXPECTED TO DIMINISH AFTER 8 PM. HOWEVER WINDS ARE
EXPECTED TO INCREASE ON WEDNESDAY AND WEDNESDAY NIGHT...THUS THE
HIGH WIND WATCH WILL BE IN EFFECT FOR WEDNESDAY AND WEDNESDAY
NIGHT EXPECTED WINDS OF 35 TO 45 MPH AND GUSTS EXCEEDING 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ064-066-030300-
/O.NEW.KCYS.HW.A.0001.070103T1500Z-070104T1200Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK
316 PM MST TUE JAN 2 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT. 

THE COMBINATION OF TIGHTENING OF THE SURFACE PRESSURE GRADIENT AND
STRONG JET MOVING INTO THE AREA WILL LIKELY CAUSE STRONG WEST TO
SOUTHWEST WINDS ACROSS THE NORTHERN AND SOUTHERN LARAMIE RANGE.
EXPECT SUSTAINED WINDS 35 TO 45 MPH AND GUSTS UP TO 60 MPH IN THE
LOWER ELEVATIONS AND 45 TO 55 MPH WITH GUSTS UP TO 70 MPH AT THE
HIGHER ELEVATIONS. TRAVELERS SHOULD USE EXTREME CAUTION AS THE
POTENTIAL FOR HIGH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS75 KCYS 030101
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
600 PM MST TUE JAN 2 2007

WYZ067-031200-
/O.CAN.KCYS.HW.W.0001.000000T0000Z-070103T0300Z/
/O.CON.KCYS.HW.A.0001.070103T1500Z-070104T1200Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
600 PM MST TUE JAN 2 2007

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND 
WARNING. A HIGH WIND WATCH DOES REMAIN IN EFFECT HOWEVER FROM 
WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. 

AS OF 6 PM...WINDS HAVE DROPPED OFF TO 30 TO 40 MPH WITH GUSTS TO 50 
MPH BETWEEN WHEATLAND AND CHUGWATER.  THESE WINDS ARE EXPECTED TO 
REMAIN AROUND THIS LEVEL ALL NIGHT...AND SO THE HIGH WIND WARNING 
HAS BEEN CANCELLED.

TRAVELERS SHOULD USE CAUTION AS AREAS OF BLOWING AND DRIFTING SNOW 
WILL OCCUR WITH THE STRONG WINDS. WINDS ARE EXPECTED TO INCREASE ON 
WEDNESDAY AND WEDNESDAY NIGHT...THUS A HIGH WIND WATCH REMAINS IN 
EFFECT WITH POSSIBLE WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH.

$$

WYZ064-066-031200-
/O.CON.KCYS.HW.A.0001.070103T1500Z-070104T1200Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK
556 PM MST TUE JAN 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT. 

THE COMBINATION OF TIGHTENING OF THE SURFACE PRESSURE GRADIENT
AND STRONG JET MOVING INTO THE AREA WILL LIKELY CAUSE STRONG WEST
TO SOUTHWEST WINDS ACROSS THE NORTHERN AND SOUTHERN LARAMIE RANGE. 
EXPECT SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS OF 60 TO 70 MPH IN 
SPOTS.  TRAVELERS SHOULD USE EXTREME CAUTION AS THE POTENTIAL FOR 
HIGH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW.

$$
000 
WWUS75 KCYS 031108
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
408 AM MST WED JAN 3 2007

WYZ064-066-067-032300-
/O.EXT.KCYS.HW.A.0001.070103T2300Z-070104T1200Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY
408 AM MST WED JAN 3 2007

...HIGH WIND WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...

AN INCREASING SURFACE PRESSURE GRADIENT IS EXPECTED TO INCREASE
WINDS OVER THE LARAMIE RANGE AS WELL AS PLATTE COUNTY DURING THE
DAY TODAY. BY LATE THIS AFTERNOON GUSTS IN EXCESS OF 65 MPH WILL
BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO PERSIST OVERNIGHT
BEFORE EASING THURSDAY.  

LOCALLY STRONG WINDS ARE POSSIBLE TODAY OVER SOUTHERN PLATTE
COUNTY IN THE WIND FAVORED AREA OF INTERSTATE 25 BETWEEN CHUGWATER
AND WHEATLAND.

TRAVELERS ARE URGED TO BE EXTRA CAUTIOUS IF TRAVELING IN THESE
AREAS.

$$
000 
WWUS75 KCYS 031632
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
932 AM MST WED JAN 3 2007

WYZ064-066-067-040045-
/O.UPG.KCYS.HW.A.0001.070103T2300Z-070104T1200Z/
/O.NEW.KCYS.HW.W.0002.070103T1632Z-070104T1500Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY
932 AM MST WED JAN 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

LOCALLY STRONG WINDS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE
NORTHERN AND SOUTHERN LARAMIE RANGES AND PORTIONS OF PLATTE COUNTY
IN THE WIND FAVORED AREA OF INTERSTATE 25 BETWEEN CHUGWATER AND
WHEATLAND.

WEST WINDS WILL GUST TO OVER 70 MPH IN AREAS ABOVE 7000
FEET...WITH GUSTS TO 60 MPH ELSEWHERE IN THE WARNING AREA.  

TRAVEL ALONG INTERSTATE 25 WILL BE DIFFICULT FOR MOST
VEHICLES...AND ALMOST IMPOSSIBLE FOR HIGH PROFILE VEHICLES.

$$

SOWKO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 2, 3:00 PM MST, 16 minutes earlier.

Area forecast discussion, Jan 2, 3:00 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MST TUE JAN 2 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY. STRONG WEST TO SOUTHWEST
WINDS WILL CONTINUE PORTIONS OF WYOMING TONIGHT...PARTICULARLY
ALONG THE HIGH WIND CORRIDOR BETWEEN CHUGWATER AND GLENDO.
ALTHOUGH WIND GUSTS AT BORDEAUX HAVE DROPPED DOWN TO 50 MPH AT 2
PM MST...THEY WILL PERIODICALLY JUMP UP TO AROUND 6O MPH THROUGH
THE LATE AFTERNOON BEFORE DECREASING IN THE EARLY EVENING. THERE
IS A SHORT BREAK IN GUSTY WINDS OVERNIGHT...BUT THE SURFACE
PRESSURE GRADIENT BEGINS TO TIGHTEN ACROSS SOUTHEAST WYOMING ON
WEDNESDAY THROUGH THURSDAY. MODELS INDICATE THE 700MB AND 850MB
HEIGHT DIFFERENCES REACHING MORE THAN 60 METERS WITH THE PEAK
HEIGHT DIFFERENCES ON WEDNESDAY AFTERNOON. BOTH THE NAM AND GFS
SHOWED 700MB WINDS INCREASING TO AROUND 55 KNOTS DURING WEDNESDAY
AFTERNOON AND CONTINUING THROUGH THURSDAY MORNING. THE COMBINATION
OF THE TIGHTENING SURFACE PRESSURE GRADIENT AND THE NOSE OF A 160
KNOT JET AT 300M MOVING ACROSS SOUTHERN WYOMING WILL BRING STRONG
WINDS ACROSS PORTIONS OF WYOMING. THE GREATEST IMPACT WILL BE
ALONG THE INTERSTATE 25 BETWEEN CHUGWATER AND GLENDO AND ALONG
INTERSTATE 80 NEAR VEDAUWOO. THUS WILL BE ISSUING A HIGH WIND
WATCH FOR THESE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. ALTHOUGH
THE MAIN IMPACT WILL BE WINDS IN THE SHORT TERM...WILL ALSO GET
SOME MOUNTAIN SNOW SHOWERS DEVELOPING WEDNESDAY NIGHT IN
ASSOCIATION WITH JET DYNAMICS AND CONTINUE INTO THURSDAY AHEAD OF
THE APPROACHING UPPER LEVEL TROUGH. AS FOR TEMPERATURES...HIGHS
WILL BE SLIGHT WARMER FOR WEDNESDAY WITH TEMPERATURES IN THE MID
40S FOR AREAS EAST THE LARAMIE RANGE AND IN THE 30S WEST OF THE
LARAMIE RANGE. LOW TEMPERATURES WILL BE WARMER WITH THE INCREASED
WINDS DURING THE NIGHT AND EARLY MORNING. FOR
THURSDAY...TEMPERATURES WILL BE A COUPLE DEGREES COOLER WITH THE
INCREASING CLOUDS AND APPROACHING FRONT.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...NW UPPER FLOW WILL
STEADILY BACK AROUND TO THE SW AHEAD OF A STRENGTHENING TROUGH
THURSDAY EVENING.  AN ASSOCIATED COLD FROPA IS SLATED FOR EARLY
FRIDAY MORNING.  THE STORM WILL DEVELOP BASICALLY OVERHEAD...AND THE
GFS AND NAM DEPICT STRONG FRONTOGENETIC FORCING ACROSS THE PLAINS
THROUGH THE MORNING HOURS OF FRIDAY.  THE SYSTEM WILL MOVE
RAPIDLY...SO NOT MUCH TIME WILL EXIST FOR SIGNIFICANT BOUNDARY LAYER
MOISTENING...BUT IT APPEARS 2 TO 4 INCHES OF SNOW COULD FALL THAT
MORNING.  SFC HIGH PRESSURE WILL HASTILY BUILD BEHIND THE SYSTEM
FRIDAY EVENING...AND WINDS WILL BE THE ONLY CONCERN THEREAFTER.
LOOKS TO BE A VERY WINDY FEW DAYS WITH PERSISTENT HIGH PRESSURE OVER
THE DESERT SW AND FAST NW FLOW ALOFT.

&&

.AVIATION...VFR THROUGH 5 AM WEDNESDAY MORNING. MID/HIGH LEVEL
CLOUDS WILL CONTINUE TO INCREASE THROUGH THURSDAY. SURFACE WINDS
HAVE ALREADY INCREASED ACROSS WIND PRONE AREAS...PARTICULARLY
AREAS EXTENDING FROM CHUGWATER TO DOUGLAS AND ALSO FOR AREAS
AROUND THE MOUNTAINS. EXPECT WINDS TO CONTINUE TO INCREASE FOR
WEDNESDAY AND WEDNESDAY NIGHT AS THE PRESSURE GRADIENT BEGINS TO
TIGHTEN AND A STRONG JET NUDGES INTO THE STATE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 PM TUESDAY FOR WYZ067.
     HIGH WIND WATCH FROM 8 AM WEDNESDAY TO 5 AM THURSDAY FOR WYZ064-
     WYZ066-WYZ067.
NE...NONE.

&&

SHORT TERM...GOERING
LONG TERM....SOWKO
AVIATION...GOERING
Hazardous weather outlook, Jan 2, 1:07 PM MST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
107 PM MST TUE JAN 2 2007

WYZ061>064-066-032015-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE RANGE-
107 PM MST TUE JAN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WESTERLY WINDS SHOULD INCREASE OVER THE AREA TONIGHT WITH LOCAL
GUSTS UP TO 50 MPH POSSIBLE. THIS MAY CREATE AREAS OF BLOWING AND
DRIFTING SNOW WHICH COULD ADVERSELY AFFECT TRAVEL ON INTERSTATE
25 AND 80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL PERSIST WEDNESDAY AND WEDNESDAY NIGHT WHICH
MAY CONTINUE THE THREAT OF BLOWING OR DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-065-068>070-032015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-LARAMIE VALLEY-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
107 PM MST TUE JAN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARING HAS BEEN POSTED FOR PLATTE COUNTY THROUGH 8PM.
WEST WINDS GUSTING TO 60 MPH WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR THOSE IN LIGHTWEIGHT VEHICLES.
INTERSTATE 25 THROUGH PLATTE COUNTY WILL BE IMPACTED. THE WIND
WILL ALSO CREATE AREAS OF BLOWING SNOW THAT MAY SUDDENLY REDUCE
VISIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL PERSIST WEDNESDAY AND WEDNESDAY NIGHT WHICH
MAY CONTINUE THE THREAT OF BLOWING OR DRIFTING SNOW

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ067-032015-
PLATTE-
107 PM MST TUE JAN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 2, 2:10 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MST TUE JAN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/02/2007  M66 MPH          PLATTE             WY   MESONET

&&

GOERING

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 12:55 PM MSTHigh Wind WarningCYS5 hr

Nearby

High Wind Watches in Wyoming, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.